Alert archive / Texas / High Wind Watches in 2018

High Wind Watch 3, NWS Midland/Odessa, TX

January 14, 2018

NWS Midland/Odessa, TX issued this high wind watch at Jan 14, 2018, 4:20 AM CST. It took effect at Jan 15, 2018, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 14, 2018, 4:20 AM CST (10:20 UTC)
In effect from
Jan 15, 2018, 6:00 PM CST
Expired
Jan 14, 2018, 2:28 PM CST
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

172 
WWUS74 KMAF 141020
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
420 AM CST Sun Jan 14 2018

...HIGH WIND WATCH IN EFFECT FOR GUADALUPE PASS LATE MONDAY
AFTERNOON THROUGH TUESDAY MORNING...

.A strong cold front will move through the region Monday afternoon
and Monday night accompanied by gusty northeasterly winds. 
Beginning late Monday afternoon, high winds are expected through 
Guadalupe Pass, continuing through Tuesday morning. Very cold 
temperatures will also result in wind chill values near or below 
zero Tuesday morning.

TXZ258-142200-
/O.NEW.KMAF.HW.A.0003.180116T0000Z-180116T1500Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
320 AM MST Sun Jan 14 2018

...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

The National Weather Service in Midland/Odessa has issued a High
Wind Watch, which is in effect from late Monday afternoon through
Tuesday morning. 

* TIMING...Late Monday afternoon through Tuesday morning.

* WINDS...Northeast 40 to 50 mph with gusts up to 60 mph.

* IMPACTS...These winds will make driving difficult for motorists
  driving high profile vehicles such as campers, vans, and tractor
  trailers. In addition, very cold air will combine with the winds
  to produce wind chill values near zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
1 follow-up statement
325 
WWUS74 KMAF 142028
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
228 PM CST Sun Jan 14 2018

...HIGH WIND WARNING NOW IN EFFECT FOR GUADALUPE PASS LATE MONDAY
AFTERNOON THROUGH TUESDAY MORNING...

.A strong cold front will move through the region Monday
afternoon and Monday night accompanied by gusty northeasterly
winds. Beginning late Monday afternoon, high winds will occur
through Guadalupe Pass, continuing through Tuesday morning. Very
cold temperatures will also result in wind chill values near zero
Tuesday morning.

TXZ258-151100-
/O.UPG.KMAF.HW.A.0003.180116T0000Z-180116T1500Z/
/O.NEW.KMAF.HW.W.0003.180116T0000Z-180116T1500Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
128 PM MST Sun Jan 14 2018

...HIGH WIND WARNING IN EFFECT FROM 5 PM MONDAY TO 8 AM MST
TUESDAY...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect from 5 PM Monday to 8 AM MST
Tuesday. The High Wind Watch is no longer in effect. 

* TIMING...Late Monday afternoon through Tuesday morning.

* WINDS...Northeast 40 to 50 mph with gusts up to 60 mph.

* IMPACTS...These winds will make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. In addition, very cold air will combine 
  with the winds to produce wind chill values near zero. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 13, 11:11 PM CST, 5 hours 9 minutes earlier.

Area forecast discussion, Jan 13, 11:11 PM CST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1111 PM CST Sat Jan 13 2018

.AVIATION...
06Z TAF issuance
VFR conditions with light winds through the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     49  27  56  33 /   0   0   0   0
Carlsbad                       51  25  58  30 /   0   0   0   0
Dryden                         54  32  58  35 /   0   0   0   0
Fort Stockton                  54  31  59  35 /   0   0   0   0
Guadalupe Pass                 48  34  55  37 /   0   0   0   0
Hobbs                          49  23  57  28 /   0   0   0   0
Marfa                          57  23  62  27 /   0   0   0   0
Midland Intl Airport           50  28  57  33 /   0   0   0   0
Odessa                         51  28  57  32 /   0   0   0   0
Wink                           52  25  58  29 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

29
Hazardous weather outlook, Jan 14, 3:18 AM CST, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
318 AM CST Sun Jan 14 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-150930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
318 AM CST Sun Jan 14 2018 /218 AM MST Sun Jan 14 2018/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Monday night and Tuesday, a wintry mix of precipitation will be
possible across portions of West Texas and Southeast New Mexico.
Accumulations will be light.

Strong gap winds will be possible through Guadalupe Pass Monday
night.

Another round of wintry precipitation will be possible Wednesday
night. Freezing rain and sleet will be possible across portions of
the upper Colorado River Valley, southeast Permian Basin, Davis
Mountains, Stockton Plateau, Big Bend area, and lower Trans Pecos.
Accumulations will be light.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 2:28 PM CSTHigh Wind WarningMAF43 hr

Nearby

High Wind Watches in Texas, 2018Every high wind watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.